News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Renal Failure

Question: acidosis


 abbott - Fri Jun 06, 2003 8:07 pm

I have CRF with a creatinine of 3.9 for a couple of years. Last November, a doctor prescribed diovan for blood pressure of 140/80 and my creatinine and Bun went up to 5.1 and 50. I am 19 years old. For 6 months, the creatinine stayed high and Bun stabilized at 35. I recently was treated for acidosis with sodium bicarbonate and suddenly my creatinine went down to 3.6 and BUN to 29. It's been that way for 3 weeks now. The doctor says that this is a real increase in renal function but can't really explain it. I was thinking I was needing a transplant soon and now I don't know. Has anyone ever heard of this happening?
 aha_malki - Sun Oct 24, 2004 9:38 am

The Diovan you have used can impair renal function through its effect on vascular tone and reduction of intraglomerular pressure. This is particularly documented for a group of medications with near similar mechanism of action called ACE-inhibitors. You have used Diovan then your serum creatinine and BUN went up. Later on, you noticed improvement almost back to the baseline. Probably you stopped Diovan.

Either Diovan or other drugs (not mentioned) resulted in transient elevation of creatinine and BUN. Removing the cause leads to stabilizing renal function back to baseline values.

I hope this will make sense to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here